Emrose - I have a couple of ideas about
what might be going on but I am not a doctor. So my first recommendation is to call either his surgeon or primary doctor and run your list of qustions past them. Now I will add some general thoughts about
some of his complaints.
First off, prednisone masks LOTS of inflammation. Because he was on a high dose, coming off can reveal lots of nagging issues. His sore throat could be a virus he picked up since getting out of the hospital. OR his throat issues could be a result of being intubated for surgery. That can cause throat irritation too.
I believe you said his tumor was near the terminal ileum in his small bowel. Is that correct? Bowel surgery causes a big disruption. It can take 6 weeks to 3-4 months for the bowels to settle down after surgery. Also, if they removed his ileocecal valve during the surgery, some people experience diarrhea from this. However, I doubt they would say his diarrhea was caused by this until some more time has passed. If the diarrhea is occuring right after he eats, then it might be associated with the removal of the IC valve. I am pretty sure the doctors don't want him to get constipated at this point but they might be able to prescribe something to slow the diarrhea down if it is really interferring with his daily living.
Please don't assume every odd symptom he experiences is a cancer related event. While it might be, most likely at this stage it is not. It is good to keep track of new symptoms he experiences so he can inform the doctor so they can investigate. Just don't let your imagination run wild because you will become a basket-case.
Sorry I can't help you with a colon cancer forum suggestion. But don't feel badly coming here with questions. Many people here have had small bowel/colon surgery and can help answer questions about
Take care of yourself!
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.